Help keep your loved ones safe with the Home Safety Checklist.
RSS Feed Print
Looking for Info on adjusting to Seroquel
LoriHolz
Posted: Tuesday, March 12, 2019 1:41 PM
Joined: 9/16/2018
Posts: 22


My MiL started Seroquel on Friday.  We are giving it to her just once a day (8:30pm) and the dose is 25mg.

The first night she slept very well.  Then we have seen behavior that could be related to the med change, or it could just be the disease.  We are recording our observations and giving it 2-3 weeks before making any judgments.  

I'm looking for feedback on those that have experience in how it worked on their LO's.  What behaviors did you see?  How long did it take to work?  Is anyone else just using it once a day?  Did anyone have to stop because it wasn't working at all, or caused other problems?

Thanks in advance, 

Lori


vaeagen
Posted: Tuesday, March 12, 2019 1:59 PM
Joined: 4/4/2016
Posts: 144


I'll jump right in. Not sure how helpful this will be but my dmil is on 200 mg of Seriquel, 100 mg 2x a day. She seems to be fine on it and I think initially it helped her sleep through the night. We are having major issues with her behavior now and have added Kalonapin (sp) We have been playing with the amounts with that but she is on about 3 mg a day of the kalonapin. We are going to see her Neuro on Monday the 18th and we will see if we should up the seriquel... or kalonapin.... or both. It is all so very difficult.

 

                        Valerie


LoriHolz
Posted: Tuesday, March 12, 2019 5:56 PM
Joined: 9/16/2018
Posts: 22


Thanks for the reply.  Did your MiL start at that dose, or over a period increase up to it?

Also, was the behavior changes right away or has she been on it for while and just now you are seeing a change?

Her primary told us that the drug is meant to be given twice a day, but she didn't want her to be too sedated and at more of a fall risk than she already is, so we are starting just in the evening.  This disease is so strange and the brain is complex.  If she is at her daycare program (3 times a week) she is awake and can follow most of their activities.  It wears her out for sure, but when she is at home the other days, she will doze off in her chair throughout the day. 


Ricki07
Posted: Tuesday, March 12, 2019 7:37 PM
Joined: 2/4/2017
Posts: 441


My DH ( stage 5/6 )started on Seroquil  2 1/2 weeks ago.   He's been taking a very low dose.....1/2 of a 25 mg. tablet..... to see how he tolerates it.  He takes it once daily, in the evening. 

At this point, I haven't noticed anything different.    Hopefully, when he's at the full dose, it'll kick in....perhaps  cut down on his ( sun-downing) pacing  and sleep better .... 

Ricki


harshedbuzz
Posted: Wednesday, March 13, 2019 5:36 AM
Joined: 3/6/2017
Posts: 1277


Dad started Seroquel 25mg in the evenings when he was originally diagnosed in the hospital.

Basically, I cornered his neurologist and shared my concerns for the safety of my mother because dad was in a very angry mindset and expressing violent intentions. In retrospect, I should have had him turfed to a geri-psych unit but he could still act the gentleman if he had an audience. We gave the Seroquel around 6pm which made him less agitated in the evenings and helped him sleep. The really good sleep side effect was most pronounced for dad the first couple days he took it or when there was an adjustment to a higher dose.

I am certain this made the difference and allowed dad to stay at home with mother for well over a year. I know this because the physician at the rehab he went to after the hospital and the local branch of the national chain pharmacy conspired to perform a blind study on us. Dad became increasingly agitated and delusional "at home". When dad was diagnosed in the hospital, mother and I made the decision to move them closer to me. It was far from ideal, moving dad out of his home in a state of psychosis to the hospital, then rehab for 6 weeks and then to a new apartment. My mother called me over one evening when he was really cranking it up. I double-checked his meds and discovered they were completely messed up. The discharging doctor had neglected to write a prescription for the Seroquel and the pharmacy had renewed his usual medications using prescriptions from a man of the same name/birthdate who died in CA 12 years ago. Mother's vision isn't great and the print on the label is so small she didn't notice the patient address was wrong. I drove to the pharmacy and got this straightened out- they'd been calling but mother assumed they were annoying robo-calls and ignored them. Once we got dad back on his Seroquel he was still agitated at times, but was more amenable to validation and redirection and everybody slept better.

About 6 months later, we added a geriatric psychiatrist to dad's team. The agitation was worsening and he seemed to be hallucinating, so his geri-psych added a 25mg morning dose to his meds. FTR, I believe dad had some mental health issues prior to the onset of dementia- probably a mood disorder like bipolar (his geri-psych felt this was likely as well) so I was comfortable with Seroquel as a choice for him. Toward then end of his life, the hallucinations became nearly constant, but they didn't seem to upset him, so we left the dose at 25mg b.i.d.
storycrafter`
Posted: Wednesday, March 13, 2019 8:00 PM
Joined: 12/17/2014
Posts: 1071


My husband takes 300 mg of Seroquel a day and is doing well on it. He started on a low dose and took about four months to work up to his therapeutic dose; was very sleepy at first, but as he adjusted that passed. Good luck.
AmyJo5
Posted: Wednesday, March 13, 2019 9:34 PM
Joined: 7/28/2017
Posts: 139


My mom (who had been in full-blown psychosis shortly after a hospital stay and contracting CDIFF) was given one dose of  Seroquel which knocked her out. She was always extremely sensitive to medicines of any type. They didn't give it to her again. She passed soon after (not to say there's a connection); it knocked out the psychosis but she never woke up fully, not really. She had already been quite weakened from hospitalization. It was just one dark step on the path (but the psychosis was just as bad).
 
× Close Menu